MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER; STAPLE, IMPLANTABLE
Model Number TCT10
Medical Device Problem Codes Material Integrity Problem (2978); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u5fc8e.(b)(4).Additional information was requested, and the following was received: did any pieces fall into the patient? no will all pieces be returned with the device? yes if no, were they discarded? yes did the device lock out and would not work? the knob you push to staple would not move forward.It worked on the firing before this, after the reload had broke.Device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tct10 device was received with no apparent damaged and with a reload loaded in the device and a reload c present with its fork inside of a plastic bag.The reload b had the proximal 7 drivers up without staples, and the remaining drivers down with staples present.The returned reload b had the swing tab in the locked position.The reload c 117a97, was received unfired with the left fork broken off and with the swing tab broken-missing making the reload non functional.The reload b was reset and the device was tested for functionality with the returned reload and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.The damage on the reload has consisted of an improper loading technique causing the damage to the swing tab and the forks not allowing the device to fire.Please reference the instruction for use for proper cartridge loading and more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a right colectomy procedure, reload of the device broke.Another reload was put in and the button to fire device would not move forward.A second like device was used to complete the case.There were no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key13368763
Report Number3005075853-2022-00537
Device Sequence Number11760392
Product Code GDW
UDI-Device Identifier10705036003052
UDI-Public10705036003052
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberTCT10
Device Catalogue NumberTCT10
Device Lot NumberV94M68
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown